Risperdal Overdose

As with any medication, it is possible to overdose on Risperdal. Some symptoms of a Risperdal overdose can include drowsiness, a fast heart rate, and seizures. Treatment for a recent overdose of Risperdal may include administering certain medications or "pumping the stomach." If the overdose was not recent, treatment may involve supportive care, which consists of treating the symptoms that occur because of the overdose.

An Introduction to Risperdal Overdose

Risperdal® (risperidone) is a medication that is used to treat schizophrenia, bipolar disorder, and irritability due to autism. As with all medicines, it is possible for a person to overdose on Risperdal. The specific effects of a Risperdal overdose will vary depending on a number of factors, including how much Risperdal was taken and whether it was taken with any other medicines, drugs, and/or alcohol.
 

Symptoms of a Risperdal Overdose

If a person overdoses on Risperdal, the symptoms can vary. Some commonly reported symptoms of a Risperdal overdose include:
 
  • Drowsiness
  • A rapid heart rate (tachycardia)
  • Low blood pressure (hypotension)
  • Shakiness, uncontrollable muscle contractions, or other unusual body movements
  • An irregular heart rhythm (arrhythmia)
  • Seizures
  • Loss of life.
 

Treatment for a Risperdal Overdose

The treatment for a Risperdal overdose will vary. If the Risperdal overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." However, once Risperdal has been absorbed into the body, there is no treatment that can remove it quickly. Therefore, in these cases, treatment involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
 
  • Fluids through an intravenous line (IV)
  • Arrhythmia medications or medications for other complications
  • Other treatments based on the complications that occur.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on Risperdal.
Recognizing Symptoms of ADHD

Risperdal Medication

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.